Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Mom Confessions Mom Confessions

Anorgasmia because of antidepressants

Anonymous
Posted by Anonymous
  • 44 Replies

I've been on 10mg of Lexapro since October. My depression was pretty severe because I left it untreated between 2010 and 2012 and the symtomps were getting worse. I would lose focus when driving, hear conversations that never took place, can't remember anything, have digestive problems and muscle aches, and I gained 60 lbs. My doctor wants to take me off of Lexapro this October. 

---------------------------

My libido is just fine but this anorgasmia is inconvenient. My other issue is that you cannot get pregnant while on antidepressants. What if I'm stuck like this forever? I know people that have been on antidepressants for 20+ years! 


EDIT: I should have said that you should not be pregnant and on antidepressants. I know that they will switch you to something like Zoloft, but the risk of birth defects scares me. Despite what the FDA says, I don't want to take the risk. (Look how many times the FDA has recalled something!!!)

Posted by Anonymous on Feb. 27, 2013 at 8:37 PM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-10):
Anonymous
by Anonymous - Original Poster on Feb. 27, 2013 at 9:34 PM

BUMP!

Anonymous
by Anonymous - Original Poster on Mar. 1, 2013 at 2:24 PM

BUMP!

purpleducky
by Ruby Member on Mar. 1, 2013 at 5:27 PM
1 mom liked this

Ummm...if you have gained 60lbs and are having sexual issues your doctor should be looking into a different medication. In addition, you really should be in therapy too to resolve the issues that caused the depression.

Anonymous
by Anonymous - Original Poster on Mar. 1, 2013 at 9:19 PM


Inability to orgasm

Quoting Daveson:

Im not familiar with the term anorgasmia.What is it??



BEXi
by BEXi on Mar. 1, 2013 at 9:22 PM

Not to mention hearing conversations that arent actually going on?

That doesnt sound good O.o

Quoting purpleducky:

Ummm...if you have gained 60lbs and are having sexual issues your doctor should be looking into a different medication. In addition, you really should be in therapy too to resolve the issues that caused the depression.


                    

purpleducky
by Ruby Member on Mar. 1, 2013 at 9:34 PM
1 mom liked this

I didn't even notice that. No doctor in their right mind would continue a medication that causes hallucinations.

Quoting BEXi:

Not to mention hearing conversations that arent actually going on?

That doesnt sound good O.o

Quoting purpleducky:

Ummm...if you have gained 60lbs and are having sexual issues your doctor should be looking into a different medication. In addition, you really should be in therapy too to resolve the issues that caused the depression.



Anonymous
by Anonymous - Original Poster on Mar. 1, 2013 at 9:37 PM

According to my doctor and Lexapro forums that I've read, inability to orgasm and weight gain are common side-effects. We tried Prozac, but that made me hallucinate and couldn't tell whether I dreamt something or it actually happened. My doctor said, those side effects are common with all antidepressants. (And when I did my own research, those were the most common...)

Thanks for the therapy idea! I have a therapist, but I haven't been in a few months because I started feeling better. I'll make an appointment first thing in the morning.

Quoting purpleducky:


Ummm...if you have gained 60lbs and are having sexual issues your doctor should be looking into a different medication. In addition, you really should be in therapy too to resolve the issues that caused the depression.



Anonymous
by Anonymous - Original Poster on Mar. 1, 2013 at 9:40 PM

Yeah, it's really embarrassing. 

I ran into an old friend and said, "Why won't you just take the stickers off the wall?" And he said to me, "What are you talking about? I asked you how your parents were!"


Quoting BEXi:

Not to mention hearing conversations that arent actually going on?

That doesnt sound good O.o

Quoting purpleducky:

Ummm...if you have gained 60lbs and are having sexual issues your doctor should be looking into a different medication. In addition, you really should be in therapy too to resolve the issues that caused the depression.




BEXi
by BEXi on Mar. 1, 2013 at 9:42 PM

Yeah you need off that medication, stat.

Quoting Anonymous:

Yeah, it's really embarrassing. 

I ran into an old friend and said, "Why won't you just take the stickers off the wall?" And he said to me, "What are you talking about? I asked you how your parents were!"


Quoting BEXi:

Not to mention hearing conversations that arent actually going on?

That doesnt sound good O.o

Quoting purpleducky:

Ummm...if you have gained 60lbs and are having sexual issues your doctor should be looking into a different medication. In addition, you really should be in therapy too to resolve the issues that caused the depression.





                    

Anonymous
by Anonymous on Mar. 1, 2013 at 9:44 PM
I was on lexapro for 2 months for depression and had the same problem. I was suffering from depression bc of fertility issues. It ended up taking the edge off for me and I stopped taking it bc I finally got pregnant.
Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)